Alert archive / New Mexico / Tornado Warnings in 2019
Tornado Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at May 26, 2019, 5:34 PM MDT for Union County, New Mexico. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 5:34 PM MDT (23:34 UTC)
- Expired
- May 26, 2019, 6:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.5 in
County Union County, NM
The radar
The Pueblo radar (KPUX), 208 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:48 PM MDT | HAIL 1 | 10 Wsw Seneca, NM | |
| May 26, 6:00 PM MDT | HAIL 0.88 | 5 W Clayton, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:32 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
552
WFUS55 KABQ 262334
TORABQ
NMC059-270015-
/O.NEW.KABQ.TO.W.0007.190526T2334Z-190527T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
534 PM MDT Sun May 26 2019
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
Northeastern Union County in northeastern New Mexico...
* Until 615 PM MDT.
* At 534 PM MDT, a confirmed tornado was located 7 miles south of
Clayton Lake State Park, or 8 miles west of Clayton, moving north
at 30 mph.
HAZARD...Damaging tornado and tennis ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Clayton Lake State Park around 550 PM MDT.
Seneca around 600 PM MDT.
Moses around 615 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3694 10300 3677 10300 3635 10326 3642 10346
3700 10322 3700 10318
TIME...MOT...LOC 2334Z 201DEG 27KT 3647 10333
TORNADO...OBSERVED
HAIL...2.50IN
$$
542 follow-up statements
303
WWUS55 KABQ 262351 RRA
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
551 PM MDT Sun May 26 2019
NMC059-270015-
/O.CON.KABQ.TO.W.0007.000000T0000Z-190527T0015Z/
Union-
551 PM MDT Sun May 26 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR
NORTHEASTERN UNION COUNTY...
At 550 PM MDT, a confirmed tornado was located near Clayton Lake
State Park, or 9 miles northwest of Clayton, moving northeast at 30
mph.
HAZARD...Damaging tornado and three inch hail.
SOURCE...Radar and weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Seneca around 600 PM MDT.
Moses around 615 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3694 10300 3677 10300 3647 10319 3653 10341
3700 10322 3700 10318
TIME...MOT...LOC 2350Z 207DEG 28KT 3658 10325
TORNADO...OBSERVED
HAIL...3.00IN
$$
54381
WWUS55 KABQ 270009
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
609 PM MDT Sun May 26 2019
NMC059-270019-
/O.EXP.KABQ.TO.W.0007.000000T0000Z-190527T0015Z/
Union-
609 PM MDT Sun May 26 2019
...THE TORNADO WARNING FOR NORTHEASTERN UNION COUNTY WILL EXPIRE AT
615 PM MDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail is still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM MDT for northeastern
New Mexico.
Remember, a Severe Thunderstorm Warning remains in effect for Union
County until 645 PM
LAT...LON 3694 10300 3677 10300 3647 10319 3653 10341
3700 10322 3700 10318
TIME...MOT...LOC 0009Z 201DEG 27KT 3670 10319
$$
54What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 26, 2:24 PM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 26, 2:24 PM MDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 224 PM MDT Sun May 26 2019 .SYNOPSIS... An active afternoon and evening of weather on the eastern plains as convection is beginning to fire along the dry line. Dry thunderstorms a concern farther west as well into the evening. The east will finally dry out Monday as the west coast storm moves east toward the four corners region late Monday. Strong winds are expected in southern and especially eastern areas Monday afternoon. Showers will be delegated to the northwest. Temperatures will turn cooler. The storm will move away Tuesday leaving mostly dry and cool weather. The next trough wills wing through Wednesday with a back door cold front into the east Wednesday night. Return flow moisture may re-activate the eastern plains with daily rounds of showers and storms for the end of the week into the weekend. && .DISCUSSION... Severe weather a threat through early to mid evening across the eastern plains with deep moisture and instability to go with decent lower level inflow. Some dry storms with lots of high based CU developing within the thin layer of mid-level moisture seen on morning soundings in western and central NM. Strong outflow winds may create some virga bombs into early evening in central and western zones. Dry later tonight everywhere. The western storm will move to the Great Basin Monday and four corners region Monday night before lifting northeast Tuesday. Surface cold front will follow from west to east Tuesday, with a weak back door front sneaking into the northeast Tuesday night. Biggest concern Monday will be the winds, with advisory criteria winds over much of the south and east. Any showers/storms will be in the northwest closest to the approaching system. Tuesday will be mostly dry with less wind, but with below normal temperatures. A weak short wave trough in the northwest flow will cross NM Wednesday with showers and storms in the west and north and below normal high temperatures continuing. A healthier back door front push will move south across all the east Wednesday night. Return flow moisture Thursday into the weekend may set up another dry line in the east with daily rounds of showers and thunderstorms. High temperatures will increase while winds will not be too strong. CHJ && .FIRE WEATHER... Strong south to southwest winds will begin to taper off after sunset this evening. The threat of erratic gusty winds from dry thunderstorm activity has increased over the western half of the state focusing over the middle RGV then extending into the Central Highlands and far Northeast Highlands this evening. Meanwhile, the dryline is oriented just west of the Pecos River, and just east of Las Vegas to Raton this afternoon. Strong to severe storms will develop along this line before quickly moving northeast capable of producing frequent lightning, large hail, locally heavy rainfall, and strong downburst winds. Strong southwest winds peak in strength Monday, focusing through FWZ103 with peak gusts up to 50kts. The dryline will keep early morning moisture roughly one county deep into eastern NM Monday, but will quickly advance eastward into TX in the afternoon. MinRHs plummet as a result across the east. Ventilation remains excellent Tuesday with cooler temperatures and winds turning westerly behind a Pacific cold front. Showers will favor the northern high terrain Monday night into Tuesday. Lighter winds for the rest of the week, backdoor cold front will replenish moisture through the eastern plains Wednesday with return moisture from the Gulf late in the week. Temperatures also trend back up Wed-Fri. && .AVIATION... 18Z TAF CYCLE Swly winds are beginning to increase across the forecast area as a mid-level trough spins up from the Baja around the periphery of a parent upper low digging down the CA coastline. Wind gusts will peak 25-40kts today across much of the western two-thirds of New Mexico. A few isold dry TS will likely produce locally erratic gusts 40-50kts as well this afternoon, with the focus area being along the continental divide through the middle RGV into the southern Sangres. AWW criteria will likely persist at KABQ from 20Z-02Z. Winds will begin to taper off after 02Z. Meanwhile, the dry line is stalled along the Pecos River Valley from KROW-KSXU-KCAO beginning to be pushed back east. Afternoon tstm activity will develop along this line before quickly moving ne toward the TX line. Mid-higher level bkn- ovc cigs looks to stall the start of convection to 1-3pm, a bit later than what was observed Saturday, however storms will still be strong to severe producing frequent lightning, large hail, and strong downburst winds. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 46 64 38 63 / 10 20 20 5 Dulce........................... 38 63 33 60 / 10 20 20 10 Cuba............................ 40 64 35 63 / 5 10 10 5 Gallup.......................... 38 60 32 65 / 5 10 5 10 El Morro........................ 35 60 31 61 / 5 5 5 5 Grants.......................... 36 66 33 66 / 5 5 5 5 Quemado......................... 39 65 35 65 / 5 5 5 5 Glenwood........................ 47 70 41 73 / 5 0 0 0 Chama........................... 34 58 31 55 / 30 30 20 10 Los Alamos...................... 46 64 39 62 / 5 5 5 5 Pecos........................... 44 67 39 63 / 5 0 5 5 Cerro/Questa.................... 39 63 35 59 / 10 5 10 5 Red River....................... 33 55 29 51 / 20 5 10 10 Angel Fire...................... 31 62 30 56 / 20 5 10 10 Taos............................ 37 67 34 63 / 10 5 5 5 Mora............................ 39 67 36 63 / 10 0 5 5 Espanola........................ 44 71 40 69 / 5 5 5 5 Santa Fe........................ 47 66 41 63 / 10 0 5 5 Santa Fe Airport................ 43 70 39 68 / 5 0 5 5 Albuquerque Foothills........... 50 74 44 72 / 5 0 5 5 Albuquerque Heights............. 50 75 45 73 / 5 0 5 5 Albuquerque Valley.............. 48 77 43 74 / 5 0 5 5 Albuquerque West Mesa........... 49 75 44 73 / 5 0 5 5 Los Lunas....................... 45 77 42 74 / 5 0 0 5 Rio Rancho...................... 48 75 44 72 / 5 0 5 5 Socorro......................... 49 81 45 78 / 5 0 0 5 Sandia Park/Cedar Crest......... 45 67 40 65 / 5 0 5 5 Tijeras......................... 46 71 41 69 / 5 0 5 5 Moriarty/Estancia............... 39 73 37 70 / 5 0 0 0 Clines Corners.................. 42 70 38 66 / 5 0 0 0 Gran Quivira.................... 44 72 41 69 / 5 0 0 0 Carrizozo....................... 52 78 47 74 / 5 0 0 0 Ruidoso......................... 45 72 41 67 / 5 0 0 0 Capulin......................... 41 73 40 67 / 20 5 5 5 Raton........................... 40 77 39 70 / 10 5 5 5 Springer........................ 41 76 40 70 / 10 5 5 5 Las Vegas....................... 41 71 39 66 / 10 0 5 0 Clayton......................... 47 82 45 75 / 40 5 5 5 Roy............................. 46 80 44 71 / 20 5 5 5 Conchas......................... 51 85 48 80 / 20 5 5 5 Santa Rosa...................... 49 83 47 77 / 10 0 5 0 Tucumcari....................... 53 88 49 82 / 30 5 5 5 Clovis.......................... 55 85 51 78 / 40 5 5 5 Portales........................ 56 87 52 80 / 30 5 5 5 Fort Sumner..................... 52 86 51 79 / 10 5 5 5 Roswell......................... 56 92 54 86 / 10 5 5 5 Picacho......................... 52 83 49 77 / 5 0 5 0 Elk............................. 49 79 47 74 / 5 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM MDT this evening for the following zones... NMZ505>508-516-518>529-532-533-537>540. Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ106-107-109. && 40
Hazardous weather outlook, May 26, 3:51 AM MDT, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 351 AM MDT Sun May 26 2019 NMZ501>540-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 351 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is an enhanced risk of severe thunderstorms for the eastern plains of New Mexico this afternoon into the early evening hours. The primary hazards will be large hail and damaging winds; however, a tornado or two cannot be ruled out. Meanwhile, virga showers and downburst winds are possible across central New Mexico during the afternoon hours. Widespread strong winds will impact areas along and south of the Interstate 40 corridor in western and central New Mexico and lee of the central mountain chain. Peak wind gusts up to 50 mph will result in hazardous cross winds. Low relative humidities will combine with the winds to create critical fire weather conditions for areas along and south of southern McKinley to Torrance counties. Any fires that develop will have the ability to spread rapidly. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to damaging winds are forecast for the northeast and central highlands in eastern New Mexico on Monday afternoon. This will also create dangerous cross winds along the Interstate 40 corridor from Clines Corners to Santa Rosa. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required from 12pm to 9pm MDT for areas along and east of Colfax to Chaves Counties in eastern New Mexico due to the potential for severe thunderstorms. 46
In the hours before
Local storm report, May 26, 4:43 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 2 NNE MOSQUERO 35.80N 103.94W
05/26/2019 E0.88 INCH HARDING NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ201902204
DAKLocal storm report, May 26, 4:53 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM NON-TSTM WND GST 6 NE LAS VEGAS 35.66N 105.14W
05/26/2019 M63 MPH SAN MIGUEL NM ASOS
KLVS ASOS.
&&
EVENT NUMBER ABQ201902205
DAKLocal storm report, May 26, 5:06 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 14 S MOUNT DORA 36.31N 103.48W
05/26/2019 UNION NM STORM CHASER
&&
EVENT NUMBER ABQ201902206
GUYERLocal storm report, May 26, 5:23 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 11 SSE MOUNT DORA 36.37N 103.41W
05/26/2019 M1.50 INCH UNION NM STORM CHASER
&&
EVENT NUMBER ABQ201902207
DAKLocal storm report, May 26, 5:25 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO CLAYTON 36.45N 103.17W
05/26/2019 UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201902208
DAKLocal storm report, May 26, 5:31 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 1 W CLAYTON 36.45N 103.19W
05/26/2019 UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201902209
DAKThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:36 AM MDT | Wind Advisory | ABQ | 17 hr | |
| May 26, 3:07 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Sandoval, Socorro, Valencia | 17 hr |
| May 26, 11:49 AM MDT | Special Weather Statement | ABQ | Union | 26 min |
| May 26, 11:55 AM MDT | Severe Thunderstorm Warning | ABQ | Union | 20 min |
| May 26, 2:36 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 24 min |
| May 26, 2:41 PM MDT | Special Weather Statement | ABQ | Colfax | 49 min |
| May 26, 3:31 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 29 min |
| May 26, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 20 min |
| May 26, 3:41 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 49 min |
| May 26, 3:46 PM MDT | Special Weather Statement | ABQ | Harding | 44 min |
| May 26, 3:52 PM MDT | Special Weather Statement | ABQ | Harding | 38 min |
| May 26, 3:59 PM MDT | Special Weather Statement | ABQ | Santa Fe | 31 min |
| May 26, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 22 min |
| May 26, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 49 min |
| May 26, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 24 min |
| May 26, 4:46 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 25 min |
| May 26, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 52 min |
| May 26, 5:07 PM MDT | Tornado Warning | ABQ | Union | 38 min |
| May 26, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 36 min |
| May 26, 5:18 PM MDT | Tornado Warning | ABQ | Harding, Quay, San Miguel | 42 min |
| May 26, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 53 min |
| May 26, 5:24 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 27 min |
| May 26, 5:37 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 53 min |
| May 26, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Quay, Roosevelt | 59 min |
| May 26, 5:53 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 67 min |
Nearby
Tornado Warnings in New Mexico, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.